Dispersion of Axially Symmetric Waves in Elastic Rods

[+] Author and Article Information
Morio Onoe

Institute of Industrial Science, University of Tokyo, Tokyo, Japan

H. D. McNiven

University of California, Berkeley, Calif.

R. D. Mindlin

Columbia University, New York, N. Y.

J. Appl. Mech 29(4), 729-734 (Dec 01, 1962) (6 pages) doi:10.1115/1.3640661 History: Received July 20, 1961; Online September 16, 2011


The relation between frequency and propagation constant, for axially symmetric waves in an infinitely long, isotropic, circular rod, as given by Pochhammer’s equation, is explored. A spectrum, covering a large range of frequencies, is developed for real, imaginary, and complex propagation constants, and the influence of Poisson’s ratio is described.

Copyright © 1962 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In